Alert archive / Georgia / Tornado Warnings in 2024
Tornado Warning 6, NWS Charleston, SC
NWS Charleston, SC issued this tornado warning at May 9, 2024, 3:58 PM EDT for McIntosh County, Georgia. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 9, 2024, 3:58 PM EDT (19:58 UTC)
- Expired
- May 9, 2024, 4:33 PM EDT
- In force
- 35 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County McIntosh County, GA
The radar
The Jacksonville radar (KJAX), 103 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 9, 4:25 PM EDT | TSTM WND DMG | 1 E Darien, GA | Tree down on Pine St. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 9, 12:12 PM EDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 8.0 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 542 J/kg
- Mixed-layer CIN
- -204 J/kg
- Mixed-layer LCL
- 1012 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
738
WFUS52 KCHS 091958
TORCHS
GAC191-092045-
/O.NEW.KCHS.TO.W.0006.240509T1958Z-240509T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Charleston SC
358 PM EDT Thu May 9 2024
The National Weather Service in Charleston has issued a
* Tornado Warning for portions of...
McIntosh County in southeastern Georgia...
* Until 445 PM EDT.
* At 358 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Everett, moving east at 40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include:
Darien, Wolf Island, Carnigan, Sapelo Island, Little Saint Simons
Island, Cox, Meridian, and Ridgeville.
This warning includes I-95 in Georgia between mile markers 50 and 55.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not take shelter under highway overpasses. If you
cannot safely drive away from the tornado, as a last resort, either
park your vehicle and stay put, or abandon your vehicle and lie down
in a low lying area and protect yourself from flying debris.
&&
LAT...LON 3129 8142 3130 8142 3133 8144 3135 8152
3140 8158 3145 8162 3147 8161 3149 8164
3146 8118 3140 8122 3137 8122 3135 8124
3131 8122 3129 8123
TIME...MOT...LOC 1958Z 283DEG 36KT 3140 8176
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$3 follow-up statements
080
WWUS52 KCHS 092017
SVSCHS
Severe Weather Statement
National Weather Service Charleston SC
417 PM EDT Thu May 9 2024
GAC191-092045-
/O.CON.KCHS.TO.W.0006.000000T0000Z-240509T2045Z/
McIntosh GA-
417 PM EDT Thu May 9 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 445 PM EDT FOR PORTIONS
OF MCINTOSH COUNTY...
At 417 PM EDT, a severe thunderstorm capable of producing a tornado
was located just west of Darien, moving east at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include:
Darien, Wolf Island, Carnigan, Sapelo Island, Little Saint Simons
Island, Cox, Meridian, and Ridgeville.
This warning includes I-95 in Georgia between mile markers 50 and 55.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not take shelter under highway overpasses. If you
cannot safely drive away from the tornado, as a last resort, either
park your vehicle and stay put, or abandon your vehicle and lie down
in a low lying area and protect yourself from flying debris.
&&
LAT...LON 3129 8142 3130 8142 3133 8144 3135 8152
3140 8158 3145 8162 3147 8161 3149 8164
3146 8118 3140 8122 3137 8122 3135 8124
3131 8122 3129 8123
TIME...MOT...LOC 2017Z 274DEG 37KT 3131 8151
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$984
WWUS52 KCHS 092026
SVSCHS
Severe Weather Statement
National Weather Service Charleston SC
426 PM EDT Thu May 9 2024
GAC191-092045-
/O.CON.KCHS.TO.W.0006.000000T0000Z-240509T2045Z/
McIntosh GA-
426 PM EDT Thu May 9 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 445 PM EDT FOR PORTIONS
OF MCINTOSH COUNTY...
At 426 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Little Saint Simons Island, moving east at 50 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include:
Darien, Little Saint Simons Island, Wolf Island, and Ridgeville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not take shelter under highway overpasses. If you
cannot safely drive away from the tornado, as a last resort, either
park your vehicle and stay put, or abandon your vehicle and lie down
in a low lying area and protect yourself from flying debris.
&&
LAT...LON 3130 8135 3129 8136 3130 8137 3129 8141
3133 8144 3133 8145 3141 8143 3142 8121
3140 8122 3137 8122 3135 8124 3131 8122
3129 8123
TIME...MOT...LOC 2026Z 274DEG 42KT 3132 8135
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$009
WWUS52 KCHS 092033
SVSCHS
Severe Weather Statement
National Weather Service Charleston SC
433 PM EDT Thu May 9 2024
GAC191-092042-
/O.CAN.KCHS.TO.W.0006.000000T0000Z-240509T2045Z/
McIntosh GA-
433 PM EDT Thu May 9 2024
...THE TORNADO WARNING FOR PORTIONS OF MCINTOSH COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled. Wind gusts to 45 to 55
mph are still possible across the southern parts of the county,
including Sapelo Island.
&&
LAT...LON 3130 8135 3129 8136 3130 8137 3129 8141
3133 8144 3133 8145 3141 8143 3142 8121
3140 8122 3137 8122 3135 8124 3131 8122
3129 8123
TIME...MOT...LOC 2030Z 283DEG 36KT 3131 8128
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this tornado warning went out at May 9, 3:56 PM EDT, 2 minutes earlier.
Area forecast discussion, May 9, 3:56 PM EDT, 2 minutes before
Area Forecast Discussion National Weather Service Charleston SC 356 PM EDT Thu May 9 2024 .SYNOPSIS... A cold front will approach the area tonight, then move offshore Friday. High pressure will prevail for the weekend into early next week. A storm system could affect the area by the middle of next week. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... Radar indicates the line of strong thunderstorms is moving off the coast of SC, and is near the coast of our GA counties. Instability ahead of the line has peaked, but both the instability and shear should sustain the thunderstorms for another hour. The enhanced wind threat persists down there and a tornado also cannot be ruled out. We continue to adjust the POPs/weather grids based on the radar trends. The CAMs have a better grasp of the overall line now, with the southern end moving slower across our GA counties. Once the line of thunderstorms moves offshore, expect 1-2 hours of stratiform precipitation, followed by clearing by mid-evening. The rest of the night should remain generally dry. However, a second MCS will arrive from the west after the pre-dawn hours Friday morning. Rain-cooled temperatures are expected to remain nearly steady around 70 degrees tonight. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/... The forecast for Friday is quite tricky. A quasi-zonal flow will persist aloft, though we will see several potent shortwaves ripple through the area during the day. Given the high theta-e airmass across the Southeast, ample instability should be in place to support convective development with these upper vort maxima. Furthermore, the presence of 50-60 kt of 0-6 km bulk shear will favor organization of the convection once it become established. Most of the guidance continues to indicate the most impressive shortwave will move through southeast SC/GA between 15Z and 18Z. There is surprising agreement between the synoptic models and the CAMs that a large area of showers and thunderstorms will move across the forecast area between 9am and 3pm Friday. It appears that an MCS could be ongoing across south central GA at daybreak that then pushes east through our area. Thus, the greatest coverage of convection would occur over our southeast GA zones. This is also where the strongest convective indices are expected, so our primary focus for severe weather potential is in southeast GA and extreme southern SC. Damaging winds appear to be the primary threat assuming the convection becomes organized into a line. Isolated large hail or tornadoes can never be completely ruled out. Farther to the north in SC, at least scattered showers and thunderstorms will move through, but extensive cloud cover in the morning and less available instability should reduce the overall severe weather potential. Rainfall totals on Friday will range from 1-1.5" in southeast GA and 0.5-1.0" in southeast SC. The brunt of the convection is expected to be off the coast by 3pm. A secondary shortwave will drop into SC early Friday evening, pushing the cold front into the area. A big question mark is what convection, if any, develops out ahead of the front. It will heavily depend on what happens in southern SC with the first batch of convection and whether or not the airmass gets worked-over as a result. If convective coverage is limited during the early afternoon activity, a greater degree of destabilization could occur in southern SC, allowing for a more conducive airmass for convective development late Friday afternoon or early evening. For now we penciled in scattered PoPs across eastern Berkeley/Charleston Counties late afternoon and early evening. Saturday will be dry and noticeably cooler with highs in the upper 70s. Sunday will warm up a bit due to upper ridging, with highs in the mid 80s. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... Early next week will briefly start off quiet before a warm front extending across the Deep South lifts north. Conditions look quite unsettled beginning late Monday night into Wednesday due to plentiful upper forcing and deep moisture building in. Several rounds of showers and thunderstorms are expected. && .AVIATION /20Z THURSDAY THROUGH TUESDAY/... 20z TAFs: Radar indicates the line of strong thunderstorms has moved east of the TAF sites. We amended CHS and JZI, to improve conditions, since the storms have moved offshore. But we're holding off on amending SAV as the storms are still nearby. Behind the storms, stratiform precipitation will persist for about another 1-2 hours. The precipitation should end by this evening, with VFR persisting into part of the night. MOS and some of the ensembles then indicate IFR ceilings developing over the terminals late tonight, which we kept in the TAFs. Finally, another round of showers and thunderstorms is expected to bring impacts to the TAF sites late in the TAF time period. Extended Aviation Outlook: Scattered to numerous showers and thunderstorms could continue into Friday afternoon with flight restrictions and gusty winds possible within convection. VFR conditions will return for the weekend into early next week. Scattered convection expected Monday night and Tuesday. && .MARINE... Through Sunset: A line of thunderstorms is moving though the coastal waters. Some of these storms could produce gusts in excess of 40 kts and possibly a waterspout. The main line of storms should move east our waters and dissipate by about sunset. Tonight: Expect winds to be mainly SW 10-20 kt. A few gusts up to 25 kt are possible across the Charleston County waters this evening, especially across the far northeastern portion of the zone. But the time and areal extend don't appear to be enough to warrant a Small Craft Advisory. Seas should be in the 2-4 ft range. Friday: A decent SW gradient expected in advance of a cold front, though winds will be quite variable once convection moves offshore midday. Late in the afternoon and early evening, wind gusts could approach 25 kt, so it's not out of the realm of possibility that a short-duration Small Craft Advisory is needed. Due to the low confidence we will hold off on any issuance with this package. Marine conditions will improve Saturday morning as high pressure builds in from the west. Winds/seas expected to increase Monday night into Tuesday ahead of the next storm system. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. MARINE...None. && NEAR TERM... SHORT TERM...JRL LONG TERM...JRL AVIATION...JRL MARINE...JRL
Hazardous weather outlook, May 9, 3:50 PM EDT, 8 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 350 PM EDT Thu May 9 2024 AMZ330-350-SCZ043-049-050-102000- Charleston Harbor- Waters from South Santee River to Edisto Beach SC out 20 NM- Inland Colleton-Coastal Colleton-Charleston- 350 PM EDT Thu May 9 2024 ...TORNADO WATCH 218 IN EFFECT UNTIL 7 PM EDT THIS EVENING... This Hazardous Weather Outlook is for Atlantic coastal waters and southeast South Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Please relay any reports of hazardous weather including, but not limited to large hail, damaging winds and flooding to the National Weather Service in Charleston at 1-888-383-2024. SCZ044-045-052-102000- Dorchester-Inland Berkeley-Tidal Berkeley- 350 PM EDT Thu May 9 2024 This Hazardous Weather Outlook is for southeast South Carolina. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Please relay any reports of hazardous weather including, but not limited to large hail, damaging winds and flooding to the National Weather Service in Charleston at 1-888-383-2024. GAZ101-116>119-137>141-SCZ047-048-051-102000- Effingham-Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham- Long-Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh- Inland Jasper-Beaufort-Coastal Jasper- 350 PM EDT Thu May 9 2024 ...TORNADO WATCH 218 IN EFFECT UNTIL 7 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Scattered thunderstorms are expected to move through southeast Georgia and extreme southern South Carolina Friday morning and early afternoon. Some thunderstorms could be severe with damaging straight line winds the primary threat. .SPOTTER INFORMATION STATEMENT... Please relay any reports of hazardous weather including, but not limited to large hail, damaging winds and flooding to the National Weather Service in Charleston at 1-888-383-2024. GAZ087-088-099-100-114-115-SCZ040-042-102000- Jenkins-Screven-Candler-Bulloch-Tattnall-Evans-Allendale-Hampton- 350 PM EDT Thu May 9 2024 This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Scattered thunderstorms are expected to move through southeast Georgia and extreme southern South Carolina Friday morning and early afternoon. Some thunderstorms could be severe with damaging straight line winds the primary threat. .SPOTTER INFORMATION STATEMENT... Please relay any reports of hazardous weather including, but not limited to large hail, damaging winds and flooding to the National Weather Service in Charleston at 1-888-383-2024. AMZ352-354-102000- Waters from Edisto Beach SC to Savannah GA out 20 NM- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- 350 PM EDT Thu May 9 2024 ...TORNADO WATCH 218 IN EFFECT UNTIL 7 PM EDT THIS EVENING... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Scattered thunderstorms are expected to move through the coastal waters early Friday afternoon. Some thunderstorms could be severe with damaging winds. .SPOTTER INFORMATION STATEMENT... Please relay any reports of hazardous weather including, but not limited to large hail, damaging winds and flooding to the National Weather Service in Charleston at 1-888-383-2024. AMZ374-102000- Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 350 PM EDT Thu May 9 2024 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Scattered thunderstorms are expected to move through the coastal waters early Friday afternoon. Some thunderstorms could be severe with damaging winds. .SPOTTER INFORMATION STATEMENT... Please relay any reports of hazardous weather including, but not limited to large hail, damaging winds and flooding to the National Weather Service in Charleston at 1-888-383-2024.
In the hours before
Local storm report, May 9, 2:35 PM EDT, 1 hour 23 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
235 PM EDT Thu May 09 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM Tstm Wnd Dmg 1 E Collins 32.18N 82.09W
05/09/2024 Tattnall GA 911 Call Center
Tree down on Hwy 23 in Collins, GA.
&&
Event Number CHS2400247
DAKLocal storm report, May 9, 2:37 PM EDT, 1 hour 21 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
237 PM EDT Thu May 09 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0212 PM Tstm Wnd Dmg 1 WSW Collins 32.18N 82.12W
05/09/2024 Tattnall GA 911 Call Center
Tree down on Live Oak St in Collins, GA.
&&
Event Number CHS2400248
DAKSpecial weather statement, May 9, 3:10 PM EDT, 48 minutes before
Special Weather Statement
National Weather Service Charleston SC
310 PM EDT Thu May 9 2024
SCZ043-047>051-091945-
Coastal Colleton-Inland Jasper-Coastal
Jasper-Charleston-Beaufort-Inland Colleton-
310 PM EDT Thu May 9 2024
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BEAUFORT, CHARLESTON,
COLLETON AND SOUTHEASTERN JASPER COUNTIES...
At 310 PM EDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from Dale to near
Hardeeville, and moving southeast at 25 mph.
HAZARD...strong winds 45 to 55 mph and up to penny sized hail.
SOURCE...Radar Indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely.
Some locations in the path of these storms include...
Hilton Head Island, Bluffton, Beaufort, Port Royal, Ridgeland, Edisto
Beach, Clarendon, and Jasper.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A tornado watch is in effect. Thunderstorms can produce tornadoes
suddenly, sometimes with little or no warning. Be alert for rapidly
changing weather conditions and be ready to act quickly if severe
weather is observed or a warning is issued.
Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3252 8016 3252 8023 3245 8032 3241 8033
3244 8041 3237 8040 3232 8041 3227 8048
3225 8058 3212 8072 3207 8084 3233 8114
3273 8079 3253 8013
TIME...MOT...LOC 1910Z 292DEG 21KT 3258 8070 3231 8104
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPHLocal storm report, May 9, 3:34 PM EDT, 24 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
334 PM EDT Thu May 09 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0219 PM Tstm Wnd Dmg Reidsville 32.09N 82.12W
05/09/2024 Tattnall GA 911 Call Center
Tattnall County 911 Center reports several trees down
around Reidsville.
&&
Event Number CHS2400249
CEBLocal storm report, May 9, 3:37 PM EDT, 21 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
337 PM EDT Thu May 09 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM Marine Tstm Wind 2 WSW Folly Beach 32.64N 79.97W
05/09/2024 M49 mph Charleston SC Mesonet
Weatherflow station Folly South measured 43 kt wind
gust.
&&
Event Number CHS2400256
CEBSpecial weather statement, May 9, 3:46 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service Charleston SC
346 PM EDT Thu May 9 2024
SCZ048-051-092015-
Coastal Jasper-Beaufort-
346 PM EDT Thu May 9 2024
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BEAUFORT AND SOUTH
CENTRAL JASPER COUNTIES...
At 346 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm over Bluffton, moving east at 25 mph.
HAZARD...strong winds 45 to 55 mph.
SOURCE...Radar Indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include...
Hilton Head Island, Bluffton, Bellinger Hill Area, Hilton Head
Airport, Pritchardville, Forest Beach, and Folly Field.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A tornado watch is in effect. Thunderstorms can produce tornadoes
suddenly, sometimes with little or no warning. Be alert for rapidly
changing weather conditions and be ready to act quickly if severe
weather is observed or a warning is issued.
Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3204 8089 3204 8093 3207 8096 3208 8098
3210 8100 3210 8102 3227 8100 3229 8057
3223 8059 3212 8072 3206 8085 3202 8087
3202 8088
TIME...MOT...LOC 1946Z 274DEG 23KT 3218 8092
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPHThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 12:21 PM EDT | Special Weather Statement | CHS | Jenkins | 24 min |
| May 9, 12:38 PM EDT | Severe Thunderstorm Warning | CHS | Jenkins, Screven | 67 min |
| May 9, 1:19 PM EDT | Severe Thunderstorm Warning | CHS | Bulloch, Screven | 56 min |
| May 9, 1:54 PM EDT | Severe Thunderstorm Warning | CHS | Candler, Evans, Tattnall | 66 min |
| May 9, 1:59 PM EDT | Tornado Warning | CHS | Candler, Evans, Tattnall | 31 min |
| May 9, 2:04 PM EDT | Special Marine Warning | CHS | 86 min | |
| May 9, 2:09 PM EDT | Severe Thunderstorm Warning | CHS | Bulloch, Effingham, Screven | 51 min |
| May 9, 2:18 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Bulloch, Candler, Evans, Liberty, Long and 1 more | 57 min |
| May 9, 2:33 PM EDT | Severe Thunderstorm Warning | CHS | Liberty, Long, Tattnall | 42 min |
| May 9, 2:48 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Bulloch, Chatham, Effingham, Liberty | 57 min |
| May 9, 3:03 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Chatham, Liberty, Long, McIntosh | 57 min |
| May 9, 3:04 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Liberty, Long, McIntosh | 56 min |
| May 9, 3:14 PM EDT | Special Marine Warning | CHS | 91 min | |
| May 9, 3:15 PM EDT | Special Marine Warning | CHS | 2 hr | |
| May 9, 3:25 PM EDT | Special Marine Warning | CHS | 95 min | |
| May 9, 3:37 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Chatham | 38 min |
| May 9, 4:01 PM EDT | Special Marine Warning | CHS | 119 min | |
| May 9, 4:55 PM EDT | Special Marine Warning | CHS | 35 min |
Nearby
Tornado Warnings in Georgia, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.